Diabetic patients should grab the correct information on their own

Doctors don’t know the chronic risk of insulin

Many diabetic patients think that there is no problem because they go to the hospital properly and talking with their doctors.

Of course, it is obviously bad to interrupt the treatment of diabetes, but it is not always sufficient to go through regular diabetes examination.

Dr.Masato Mizuno (one of the most famous physicians in Japan)is seeing many diabetic patients at Yuuai Hospital in Tokyo.

He taught me that “most doctors do not know the chronic risk of long-term use of insulin injections”.

 

 

Doctors really do not know the truth. The medical school in Japan does not teach chronic risk of insulin, and it seems that it is impossible to know anything in medicine books, medical papers and study meetings for doctors.

I was hospitalized with diabetic ketoacidosis and received explanation from my doctor before I left the hospital.

My doctor just said that “If you get hypoglycemic, lick glucose immediately”. Other than that he did not say anything.

 

Nyago
Nyago

I was surprised that the doctors don’t know the risk of insulin injection other than hypoglycemia.

Yosshie
Yosshie

Patients cannot know the truth what doctors don’t know!

I was shocked after investigate side effects

I was examined the fundus on the morning of the 4th day of hospitalization, but at that time there was no abnormality in my eyes and I was told that “The next exam is one year later”.

After leaving the hospital I noticed that the some parts of field of vision of the left eye is whitish and missing (invisible), but I did not mind because I cured in a few days.

After a while, when I went to the ophthalmology department in my neighborhood, the ophthalmologist told me “There are several traces of fundus bleeding, there is macular edema, the eye pressure is high, did not doctors say anything in the hospital you hospitalized?”…I was shocked very much.

At that time I was using insulin glargine”Lantus” and DPP-4 inhibitor “Glactiv”. When I looked it up on the Internet, there was a side effect of Rantas “worsening and actualization diabetic retinopathy“.

 



 

And  “worsening diabetic retinopathy” was written as  a side effect of Glactiv…Neither the attending physician nor the pharmacist explained to me about the possibility of such side effects!

There are too many side effects of insulin and medicine, so my doctor did not explain anything to me because of not enough time, I guess.

I became diabetic retinopathy after treatment started. I completely stopped to use lantus and glactiv in about half a year.

Dr. Mizuno says that it is not unusual for instances of fundus bleeding due to insulin or a DPP-4 inhibitor.

My left eye field, which was normal when diagnosed as diabetes, seems slightly distorted(metamorphopsia) even after 4 years passed. This may not be healed anymore.

 

It is impossible to obtain correct information in a passive attitude

 

Even if people with diabetes go to hospital and listen to what their doctor says, they do not necessarily get sufficient information about the drugs and insulin they are using.

There are patients who get side effects “unluckily”, like me. In many hospitals in Japan, doctors will not explain to their patients about side effects of insulin and medicines other than hypoglycemia.

Do you and your doctor fully understand the chronic risk of insulin (obesity, dementia, cancer)?  My doctor told me that “Diabetes patients are more likely to get cancer, so you should receive cancer screening properly”, but he did not explain to me why people with diabetes are likely to become cancer.

Both the doctors and the patients should look for information from themself thinking carefully how the correct information can be obtained.

 

Nyago
Nyago

You should think about why many Japanese patients do not improve diabetes according to theirr doctor’s instructions.

Yosshie
Yosshie

I hope everyone will get the right information.